Butrans makes me ill

My butrans patch makes my skin red raw I asked to change to some kind of tablets my pain clinic doctor said I have to try other butrans patch but they mess my skin up he says that's all he can do I would like some legal advice please on this matter I have spinal problems I asked for mst he said they don't like doing it so I'm left with my skin blisters or nothing

26 Replies
oldestnewest

Hello Ilovemychildren1

What do you mean legal advice?

x

1 like
Reply

I just want some advice on what they can give you I'm sick and tired of being in pain

Reply

I would delete the word legal from your post first.

You showed your consultant where the patches had been? And he said you had to stick with them?

What other meds have you tried before getting to the patches?

Usually pain clinic offer some sort of cocktail of drugs over several months before reaching a level you can manage. Odd you haven't been offered other drugs and or therapies.

It is probably the adhesive on the patch you are reacting too. You could try rubbing a little hydrocautisone cream on your skin before applying patch. Micrpore tape will help to hold it in place.

You don't say if you are young as that can also have an effect on what you are prescribed. No GP or consultant will put you on the really big guns as you will have nothing to fall back on in later life.

Have you been offered a pain management course? Learn to manage your pain with coping, pacing and other techniques

Few things here to think on

x

2 likes
Reply

I'm 38 he is going to try other type of butrans patch but said some people still break out I have bad exzema I'm on pregablin dyhidrocoadine I can't even stand and shave my back gets to sore he had me on 30m butrans I would rather try tablets as I can handle them much better I have ostoproisis and spinal stenosis my lumber joints are knackerd

1 like
Reply

Morning, I too didn't get on with the patches. Its a case of trying different things until u find one that best u. I have crps and take gabapentin and am now on a mst tab daily. A slow release of morphine over 6 hours which is the only thing that works. I am coming off gabapentin slowly and the mst is allowing me to do this. I have been on a pmp and still in touch with the whole team. My gp is brilliant as are my consultant at the Aneurin Bevan health trust. I cannnot fault the treatment I have had. I am a firm believer in the fact that if u are not happy with your gp then go somewhere else. I don't get may side effects with the mst. just headache and some nausea but I cannot tolerate the pain otherwise. I am not going to live in pain .

2 likes
Reply

No you don't have to stick with these patches. There are many alternatives and you must tell him what your reaction is when you wear patches.

x

2 likes
Reply

I showed him my big blisters I'm at my wits end

Reply

I also use the butrans patch, at first it was fine but now I'm starting to get sores underneath the patch so will be following your post. I do know the doctors Dont like to prescribe mst. have you tried the fentaynl patches? x

1 like
Reply

No he said there is new butrans patch that's helps with blisters but I still might get blisters

1 like
Reply

Oh I see. Maybe a different adhesive on them?? have you tried them yet? fentaynl patches are morphine but only last for 3 days. Maybe ask for them if the new butrans don't work. hope you get something sorted xx

2 likes
Reply

Thanks will do

Reply

Did you get anywhere with the blisters? Mine are alot worse now and ringing my gp today. Just wondered what happened with you xx

Reply

Yes got news patches that don't cause blisters ask for them good luck

1 like
Reply

Do you know the name of the manufacturer. The ones I'm on are made from NAPP. Sorry for all the questions x

1 like
Reply

Buprenorphin 35 micro gram h actavis

1 like
Reply

Thanks for your reply but unfortunately they only start at 35mg. Will see my doctor and pharmacist x

1 like
Reply

The 35 is a 20 mi patch

1 like
Reply

Thanks again. I'm on 25 at the moment. So using a 10 and a 15. Got them on my tummy this week and don't seem to react as bad there. Will try and get something arranged for next week. Many thanks again xx

Reply

Good luck 😉

1 like
Reply

Hi patches did they same to me burning skin I went back to gp who then changed it to mst continuous with no problems you say pain clinic go to your gp and ask them hopefully you can get this sorted as it's not nice good luck hun ☺

2 likes
Reply

I developed a skin reaction to the buprenorphine patches as well. My GP was very understanding and I moved over to Fentanyl patches. I do have to change them every 3 days but it is so worth it not to have my skin react badly.

There are other options available to you.

1 like
Reply

I am allergic to adhesives, had similar problems when using Duragesic patches.

1 like
Reply

I need somthing else patches make me ill and depressed living like this is terrible

Reply

Why wont he give you MST? That seems odd.

Are you seeing your local hospital pain team ? If nit sounds like you need a referal

1 like
Reply

I must admit my gp was reluctant to give me butrans patch due to my age

1 like
Reply

They hate giving people opioids now

Reply

You may also like...